Home

About

Advanced Search

Browse by Discipline

Scientific Societies

E-print Alerts

Add E-prints

E-print Network
FAQHELPSITE MAPCONTACT US


  Advanced Search  

 
The Annals of Applied Probability 2005, Vol. 15, No. 2, 10471110
 

Summary: The Annals of Applied Probability
2005, Vol. 15, No. 2, 10471110
DOI 10.1214/105051605000000142
Institute of Mathematical Statistics, 2005
A SURVEY OF MAX-TYPE RECURSIVE
DISTRIBUTIONAL EQUATIONS
BY DAVID J. ALDOUS1 AND ANTAR BANDYOPADHYAY
University of California, Berkeley and University of Minnesota
In certain problems in a variety of applied probability settings (from
probabilistic analysis of algorithms to statistical physics), the central re-
quirement is to solve a recursive distributional equation of the form
X
d
=g((i,Xi),i 1). Here (i) and g() are given and the Xi are indepen-
dent copies of the unknown distribution X. We survey this area, emphasizing
examples where the function g() is essentially a "maximum" or "minimum"
function. We draw attention to the theoretical question of endogeny: in the
associated recursive tree process Xi, are the Xi measurable functions of the
innovations process (i)?
1. Introduction. Write P for the space of probability distributions on a

  

Source: Aldous, David J. - Department of Statistics, University of California at Berkeley
Bandyopadhyay, Antar - Statistics and Mathematics Unit, Indian Statistical Institute Delhi Centre

 

Collections: Mathematics